Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Omaha, NE

May 5, 2007Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 5, 2007, 4:31 PM CDT for Pierce County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 4:31 PM CDT (21:31 UTC)
Expired
May 5, 2007, 5:00 PM CDT
In force
29 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Pierce County, NE

The radar

The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 10:55 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:07 PM CDT, 24 minutes earlier.

Area forecast discussion, May 5, 4:07 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007

.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.

LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.

EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.

IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.

NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.

DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

ZAPOTOCNY
Hazardous weather outlook, May 5, 3:30 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT SAT MAY 5 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-052330-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
330 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF
SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF
HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS
EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION...
BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE
ALSO POSSIBLE.

THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL
PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING POSSIBLE.

THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST
ABOUT ANY TIME THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY
ACROSS EASTERN NEBRASKA.

MILLER

In the hours before

Local storm report, May 5, 1:22 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
122 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             CROFTON                 42.73N 97.50W
05/05/2007  M1.00 INCH       KNOX               NE   CO-OP OBSERVER

&&

LANDSVORK
Local storm report, May 5, 2:41 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
241 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             7 NW FORDYCE            42.77N 97.46W
05/05/2007  M1.00 INCH       CEDAR              NE   PUBLIC

&&

MILLER
Local storm report, May 5, 2:51 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
251 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             2 SE CEDAR RAPIDS       41.54N 98.12W
05/05/2007  E0.75 INCH       BOONE              NE   PUBLIC

&&

LANDSVORK
Local storm report, May 5, 2:59 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
259 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             4 N CEDAR RAPIDS        41.62N 98.15W
05/05/2007  E0.88 INCH       BOONE              NE   EMERGENCY MNGR

&&

LANDSVORK
Local storm report, May 5, 3:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     3 SW CENTER             42.58N 97.92W
05/05/2007                   KNOX               NE   PUBLIC

            4 INCH DIAMETER TREE LIMBS DOWN.

&&

KLISH
Local storm report, May 5, 3:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TORNADO          4 ESE NIOBRARA          42.73N 97.96W
05/05/2007                   KNOX               NE   LAW ENFORCEMENT

&&

KLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 1:54 AM CDTSevere Thunderstorm WarningOAXPawnee18 min
May 5, 2:46 AM CDTSevere Thunderstorm WarningOAXButler, Platte44 min
May 5, 5:56 AM CDTSevere Thunderstorm WarningOAXGage34 min
May 5, 9:48 AM CDTSevere Thunderstorm WarningOAXBurt27 min
May 5, 11:32 AM CDTSevere Thunderstorm WarningOAXPlatte28 min
May 5, 11:49 AM CDTSevere Thunderstorm WarningOAXBoone, Madison41 min
May 5, 12:22 PM CDTSevere Thunderstorm WarningOAXPierce38 min
May 5, 12:38 PM CDTSevere Thunderstorm WarningOAXKnox37 min
May 5, 1:09 PM CDTSevere Thunderstorm WarningOAXCedar, Knox21 min
May 5, 2:32 PM CDTSevere Thunderstorm WarningOAXBoone28 min
May 5, 3:30 PM CDTTornado WarningOAXKnox45 min
May 5, 3:38 PM CDTFlash Flood WatchOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more32 hr
May 5, 3:45 PM CDTSevere Thunderstorm WarningOAXBoone30 min
May 5, 3:58 PM CDTSevere Thunderstorm WarningOAXAntelope47 min
May 5, 4:09 PM CDTTornado WarningOAXKnox20 min
May 5, 4:29 PM CDTSevere Thunderstorm WarningOAXJefferson46 min
May 5, 4:36 PM CDTTornado WarningOAXPierce24 min
May 5, 4:39 PM CDTSevere Thunderstorm WarningOAXSaline51 min
May 5, 4:51 PM CDTSevere Thunderstorm WarningOAXKnox39 min
May 5, 4:59 PM CDTTornado WarningOAXPierce16 min
May 5, 5:05 PM CDTTornado WarningOAXKnox55 min
May 5, 5:07 PM CDTSevere Thunderstorm WarningOAXButler, Platte38 min
May 5, 5:12 PM CDTTornado WarningOAXSaline33 min
May 5, 5:25 PM CDTSevere Thunderstorm WarningOAXSeward53 min
May 5, 5:34 PM CDTSevere Thunderstorm WarningOAXLancaster56 min
May 5, 5:43 PM CDTSevere Thunderstorm WarningOAXSaline22 min
May 5, 5:53 PM CDTFlash Flood WarningOAXLancaster, Saline3 hr
May 5, 6:09 PM CDTSevere Thunderstorm WarningOAXSaunders66 min
May 5, 6:20 PM CDTFlash Flood WarningOAXSaunders3 hr
May 5, 6:27 PM CDTSevere Thunderstorm WarningOAXLancaster33 min
May 5, 6:46 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Washington44 min
May 5, 10:08 AM CDTSevere Thunderstorm WarningOAXMonona37 min
May 5, 10:44 AM CDTSevere Thunderstorm WarningOAXMonona31 min
May 5, 6:42 PM CDTSevere Thunderstorm WarningOAXFremont23 min
May 5, 6:51 PM CDTSevere Thunderstorm WarningOAXMills24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.